June  2015, 20(4): 1117-1134. doi: 10.3934/dcdsb.2015.20.1117

Dynamics of the density dependent and nonautonomous predator-prey system with Beddington-DeAngelis functional response

1. 

Department of Mathematics and Information, Henan University of, Economics and Law, Zhengzhou, China

2. 

College of Science and Engineering, Aoyama Gakuin University, Sagamihara, 2525258

Received  March 2014 Revised  June 2014 Published  February 2015

We investigate the dynamics of a non-autonomous and density dependent predator-prey system with Beddington-DeAngelis functional response, where not only the prey density dependence but also the predator density dependence are considered. First, we derive a sufficient condition of permanence by comparison theorem, at the same time we propose a weaker condition ensuring some positive bounded set to be positive invariant. Next, we obtain two existence conditions for positive periodic solution by Brouwer fixed-point theorem and by continuation theorem, where the second condition is weaker than the first and gives the existence range of periodic solution. Further we show the global attractivity of the bounded positive solution by constructing Lyapunov function. Similarly, we have sufficient condition of global attractivity of boundary periodic solution.
Citation: Haiyin Li, Yasuhiro Takeuchi. Dynamics of the density dependent and nonautonomous predator-prey system with Beddington-DeAngelis functional response. Discrete and Continuous Dynamical Systems - B, 2015, 20 (4) : 1117-1134. doi: 10.3934/dcdsb.2015.20.1117
References:
[1]

R. Arditi and L. R. Ginzburg, Coupling in predator-prey dynamics: Ratio-dependence, J. Theoret. Biol., 139 (1989), 311-326. doi: 10.1016/S0022-5193(89)80211-5.

[2]

D. D. Bainov and P. S. Simeonov, Systems with Impulse Effect: Stability Theory and Applications, Ellis Horwood Limited, Chichester, 1989.

[3]

D. D. Bainov and P. S. Simeonov, Impulsive Differential Equations: Periodic Solutions and Applications, Longman Scientific and Technical, New York, 1993.

[4]

J. R. Beddington, Mutual interference between parasites or predators and its effect on searching efficiency, J. Animal Ecol., 44 (1975), 331-340. doi: 10.2307/3866.

[5]

L. E. J. Brouwer, Über Abbildung von Mannigfaltigkeiten, Math. Ann., 71 (1911), 97-115.

[6]

R. S. Cantrell and C. Cosner, On the dynamics of predator-prey models with the Beddington-DeAngelis functional response, J. Math. Anal. Appl., 257 (2001), 206-222. doi: 10.1006/jmaa.2000.7343.

[7]

R. S. Cantrell, C. Cosner and S. G. Ruan, Intraspecific interference and consumer-resource dynamics, Discrete Contin. Dyn. Syst. Ser. B, 4 (2004), 527-546. doi: 10.3934/dcdsb.2004.4.527.

[8]

F. Chen, Y. Chen and J. Shi, Stability of the boundary solution of a nonautonomous predator-prey system with the Beddington-DeAngelis functional response, J. Math. Anal. Appl., 344 (2008), 1057-1067. doi: 10.1016/j.jmaa.2008.03.050.

[9]

P. H. Crowley and E. K. Martin, Functional response and interference within and between year classes of a dragonfly population, J. N. Am. Benthol. Soc., 8 (1989), 211-221. doi: 10.2307/1467324.

[10]

J. Cui and Y. Takeuchi, Permanence, extinction and periodic solution of predator-prey system with Beddington-DeAngelis functional response, J. Math. Anal. Appl., 317 (2006), 464-474. doi: 10.1016/j.jmaa.2005.10.011.

[11]

D. L. DeAngelis, R. A. Goldstein and R. V. Neill, A model for trophic interaction, Ecology, 56 (1975), 881-892.

[12]

D. T. Dimitrov and H. V. Kojouharov, Complete mathematical analysis of predator-prey models with linear prey growth and Beddington-DeAngelis functional response, Appl. math. Comput., 162 (2005), 523-538. doi: 10.1016/j.amc.2003.12.106.

[13]

M. Fan and Y. Kuang, Dynamics of a nonautonomous predator-prey system with the Beddington-DeAngelis functional response, J. Math. Anal. Appl., 295 (2004), 15-39. doi: 10.1016/j.jmaa.2004.02.038.

[14]

R. E. Gaines and R. M. Mawhin, Coincidence Degree and Nonlinear Differential Equations, Springer-Verlag, Berlin, 1977.

[15]

M. P. Hassell and C. C. Varley, New inductive population model for insect parasites and its bearing on biological control, Nature, 223 (1969), 1133-1137. doi: 10.1038/2231133a0.

[16]

C. S. Holling, The components of predation as revealed by a study of small mammal predation of European pine sawfly, Canad. Entomologist, 91 (1959), 291-292. doi: 10.4039/Ent91293-5.

[17]

C. S. Holling, Some characteristics of simple types of predation and parasitism, Canad. Entomologist, 91 (1959), 382-384. doi: 10.4039/Ent91385-7.

[18]

T. W. Hwang, Global analysis of the predator-prey system with Beddington-DeAngelis functional response, J. Math. Anal. Appl., 281 (2003), 395-401. doi: 10.1016/S0022-247X(02)00395-5.

[19]

T. W. Hwang, Uniqueness of limit cycles of the predator-prey system with Beddington-DeAngelis functional response, J. Math. Anal. Appl., 290 (2004), 113-122. doi: 10.1016/j.jmaa.2003.09.073.

[20]

P. E. Kloeden and M. Rasmussen, Nonautonomous Dynamical Systems, American Mathematical Society, New York, 2011. doi: 10.1090/surv/176.

[21]

P. Kratina, M. Vos, A. Bateman and B. R. Anholt, Functional response modified by predator density, Oecologia, 159 (2009), 425-423. doi: 10.1007/s00442-008-1225-5.

[22]

Y. Kuang and E. Beretta, Global qualitative analysis of a ratio-dependent predator-prey system, J. Math. Biol., 36 (1998), 389-406. doi: 10.1007/s002850050105.

[23]

H. Li and Y. Takeuchi, Dynamics of the density dependent predator-prey system with Beddington-DeAngelis functional response, J. Math. Anal. Appl., 374 (2011), 644-654. doi: 10.1016/j.jmaa.2010.08.029.

[24]

S. Liu and E. Beretta, A stage-structured predator-prey model of Beddington-DeAngelis type, SIAM J. Appl. Math., 66 (2006), 1101-1129. doi: 10.1137/050630003.

[25]

Z. Liu and R. Yuan, Stability and bifurcation in a delayed predator-prey system with Beddington-DeAngelis functional response, J. Math. Anal. Appl., 296 (2004), 521-537. doi: 10.1016/j.jmaa.2004.04.051.

[26]

Z. P. Qiu, J. Yu and Y. Zou, The asymptotic behavior of a chemostat model with the Beddington-DeAngelis functional response, Math. Biosci., 187 (2004), 175-187. doi: 10.1016/j.mbs.2003.10.001.

show all references

References:
[1]

R. Arditi and L. R. Ginzburg, Coupling in predator-prey dynamics: Ratio-dependence, J. Theoret. Biol., 139 (1989), 311-326. doi: 10.1016/S0022-5193(89)80211-5.

[2]

D. D. Bainov and P. S. Simeonov, Systems with Impulse Effect: Stability Theory and Applications, Ellis Horwood Limited, Chichester, 1989.

[3]

D. D. Bainov and P. S. Simeonov, Impulsive Differential Equations: Periodic Solutions and Applications, Longman Scientific and Technical, New York, 1993.

[4]

J. R. Beddington, Mutual interference between parasites or predators and its effect on searching efficiency, J. Animal Ecol., 44 (1975), 331-340. doi: 10.2307/3866.

[5]

L. E. J. Brouwer, Über Abbildung von Mannigfaltigkeiten, Math. Ann., 71 (1911), 97-115.

[6]

R. S. Cantrell and C. Cosner, On the dynamics of predator-prey models with the Beddington-DeAngelis functional response, J. Math. Anal. Appl., 257 (2001), 206-222. doi: 10.1006/jmaa.2000.7343.

[7]

R. S. Cantrell, C. Cosner and S. G. Ruan, Intraspecific interference and consumer-resource dynamics, Discrete Contin. Dyn. Syst. Ser. B, 4 (2004), 527-546. doi: 10.3934/dcdsb.2004.4.527.

[8]

F. Chen, Y. Chen and J. Shi, Stability of the boundary solution of a nonautonomous predator-prey system with the Beddington-DeAngelis functional response, J. Math. Anal. Appl., 344 (2008), 1057-1067. doi: 10.1016/j.jmaa.2008.03.050.

[9]

P. H. Crowley and E. K. Martin, Functional response and interference within and between year classes of a dragonfly population, J. N. Am. Benthol. Soc., 8 (1989), 211-221. doi: 10.2307/1467324.

[10]

J. Cui and Y. Takeuchi, Permanence, extinction and periodic solution of predator-prey system with Beddington-DeAngelis functional response, J. Math. Anal. Appl., 317 (2006), 464-474. doi: 10.1016/j.jmaa.2005.10.011.

[11]

D. L. DeAngelis, R. A. Goldstein and R. V. Neill, A model for trophic interaction, Ecology, 56 (1975), 881-892.

[12]

D. T. Dimitrov and H. V. Kojouharov, Complete mathematical analysis of predator-prey models with linear prey growth and Beddington-DeAngelis functional response, Appl. math. Comput., 162 (2005), 523-538. doi: 10.1016/j.amc.2003.12.106.

[13]

M. Fan and Y. Kuang, Dynamics of a nonautonomous predator-prey system with the Beddington-DeAngelis functional response, J. Math. Anal. Appl., 295 (2004), 15-39. doi: 10.1016/j.jmaa.2004.02.038.

[14]

R. E. Gaines and R. M. Mawhin, Coincidence Degree and Nonlinear Differential Equations, Springer-Verlag, Berlin, 1977.

[15]

M. P. Hassell and C. C. Varley, New inductive population model for insect parasites and its bearing on biological control, Nature, 223 (1969), 1133-1137. doi: 10.1038/2231133a0.

[16]

C. S. Holling, The components of predation as revealed by a study of small mammal predation of European pine sawfly, Canad. Entomologist, 91 (1959), 291-292. doi: 10.4039/Ent91293-5.

[17]

C. S. Holling, Some characteristics of simple types of predation and parasitism, Canad. Entomologist, 91 (1959), 382-384. doi: 10.4039/Ent91385-7.

[18]

T. W. Hwang, Global analysis of the predator-prey system with Beddington-DeAngelis functional response, J. Math. Anal. Appl., 281 (2003), 395-401. doi: 10.1016/S0022-247X(02)00395-5.

[19]

T. W. Hwang, Uniqueness of limit cycles of the predator-prey system with Beddington-DeAngelis functional response, J. Math. Anal. Appl., 290 (2004), 113-122. doi: 10.1016/j.jmaa.2003.09.073.

[20]

P. E. Kloeden and M. Rasmussen, Nonautonomous Dynamical Systems, American Mathematical Society, New York, 2011. doi: 10.1090/surv/176.

[21]

P. Kratina, M. Vos, A. Bateman and B. R. Anholt, Functional response modified by predator density, Oecologia, 159 (2009), 425-423. doi: 10.1007/s00442-008-1225-5.

[22]

Y. Kuang and E. Beretta, Global qualitative analysis of a ratio-dependent predator-prey system, J. Math. Biol., 36 (1998), 389-406. doi: 10.1007/s002850050105.

[23]

H. Li and Y. Takeuchi, Dynamics of the density dependent predator-prey system with Beddington-DeAngelis functional response, J. Math. Anal. Appl., 374 (2011), 644-654. doi: 10.1016/j.jmaa.2010.08.029.

[24]

S. Liu and E. Beretta, A stage-structured predator-prey model of Beddington-DeAngelis type, SIAM J. Appl. Math., 66 (2006), 1101-1129. doi: 10.1137/050630003.

[25]

Z. Liu and R. Yuan, Stability and bifurcation in a delayed predator-prey system with Beddington-DeAngelis functional response, J. Math. Anal. Appl., 296 (2004), 521-537. doi: 10.1016/j.jmaa.2004.04.051.

[26]

Z. P. Qiu, J. Yu and Y. Zou, The asymptotic behavior of a chemostat model with the Beddington-DeAngelis functional response, Math. Biosci., 187 (2004), 175-187. doi: 10.1016/j.mbs.2003.10.001.

[1]

Xiao He, Sining Zheng. Bifurcation analysis and dynamic behavior to a predator-prey model with Beddington-DeAngelis functional response and protection zone. Discrete and Continuous Dynamical Systems - B, 2020, 25 (12) : 4641-4657. doi: 10.3934/dcdsb.2020117

[2]

Jinliang Wang, Jiying Lang, Xianning Liu. Global dynamics for viral infection model with Beddington-DeAngelis functional response and an eclipse stage of infected cells. Discrete and Continuous Dynamical Systems - B, 2015, 20 (9) : 3215-3233. doi: 10.3934/dcdsb.2015.20.3215

[3]

Renji Han, Binxiang Dai, Lin Wang. Delay induced spatiotemporal patterns in a diffusive intraguild predation model with Beddington-DeAngelis functional response. Mathematical Biosciences & Engineering, 2018, 15 (3) : 595-627. doi: 10.3934/mbe.2018027

[4]

Sze-Bi Hsu, Shigui Ruan, Ting-Hui Yang. On the dynamics of two-consumers-one-resource competing systems with Beddington-DeAngelis functional response. Discrete and Continuous Dynamical Systems - B, 2013, 18 (9) : 2331-2353. doi: 10.3934/dcdsb.2013.18.2331

[5]

Eric Avila-Vales, Gerardo García-Almeida, Erika Rivero-Esquivel. Bifurcation and spatiotemporal patterns in a Bazykin predator-prey model with self and cross diffusion and Beddington-DeAngelis response. Discrete and Continuous Dynamical Systems - B, 2017, 22 (3) : 717-740. doi: 10.3934/dcdsb.2017035

[6]

Seong Lee, Inkyung Ahn. Diffusive predator-prey models with stage structure on prey and beddington-deangelis functional responses. Communications on Pure and Applied Analysis, 2017, 16 (2) : 427-442. doi: 10.3934/cpaa.2017022

[7]

Walid Abid, Radouane Yafia, M.A. Aziz-Alaoui, Habib Bouhafa, Azgal Abichou. Global dynamics on a circular domain of a diffusion predator-prey model with modified Leslie-Gower and Beddington-DeAngelis functional type. Evolution Equations and Control Theory, 2015, 4 (2) : 115-129. doi: 10.3934/eect.2015.4.115

[8]

Peng Yang, Yuanshi Wang. On oscillations to a 2D age-dependent predation equations characterizing Beddington-DeAngelis type schemes. Discrete and Continuous Dynamical Systems - B, 2022, 27 (7) : 3845-3895. doi: 10.3934/dcdsb.2021209

[9]

Xin Jiang, Zhikun She, Shigui Ruan. Global dynamics of a predator-prey system with density-dependent mortality and ratio-dependent functional response. Discrete and Continuous Dynamical Systems - B, 2021, 26 (4) : 1967-1990. doi: 10.3934/dcdsb.2020041

[10]

Yu Yang, Shigui Ruan, Dongmei Xiao. Global stability of an age-structured virus dynamics model with Beddington-DeAngelis infection function. Mathematical Biosciences & Engineering, 2015, 12 (4) : 859-877. doi: 10.3934/mbe.2015.12.859

[11]

Tao Zheng, Yantao Luo, Xinran Zhou, Long Zhang, Zhidong Teng. Spatial dynamic analysis for COVID-19 epidemic model with diffusion and Beddington-DeAngelis type incidence. Communications on Pure and Applied Analysis, , () : -. doi: 10.3934/cpaa.2021154

[12]

Wan-Tong Li, Yong-Hong Fan. Periodic solutions in a delayed predator-prey models with nonmonotonic functional response. Discrete and Continuous Dynamical Systems - B, 2007, 8 (1) : 175-185. doi: 10.3934/dcdsb.2007.8.175

[13]

Prabir Panja, Soovoojeet Jana, Shyamal kumar Mondal. Dynamics of a stage structure prey-predator model with ratio-dependent functional response and anti-predator behavior of adult prey. Numerical Algebra, Control and Optimization, 2021, 11 (3) : 391-405. doi: 10.3934/naco.2020033

[14]

Zhijun Liu, Weidong Wang. Persistence and periodic solutions of a nonautonomous predator-prey diffusion with Holling III functional response and continuous delay. Discrete and Continuous Dynamical Systems - B, 2004, 4 (3) : 653-662. doi: 10.3934/dcdsb.2004.4.653

[15]

Mostafa Fazly, Mahmoud Hesaaraki. Periodic solutions for a semi-ratio-dependent predator-prey dynamical system with a class of functional responses on time scales. Discrete and Continuous Dynamical Systems - B, 2008, 9 (2) : 267-279. doi: 10.3934/dcdsb.2008.9.267

[16]

Zengji Du, Xiao Chen, Zhaosheng Feng. Multiple positive periodic solutions to a predator-prey model with Leslie-Gower Holling-type II functional response and harvesting terms. Discrete and Continuous Dynamical Systems - S, 2014, 7 (6) : 1203-1214. doi: 10.3934/dcdss.2014.7.1203

[17]

Gianni Gilioli, Sara Pasquali, Fabrizio Ruggeri. Nonlinear functional response parameter estimation in a stochastic predator-prey model. Mathematical Biosciences & Engineering, 2012, 9 (1) : 75-96. doi: 10.3934/mbe.2012.9.75

[18]

Haiying Jing, Zhaoyu Yang. The impact of state feedback control on a predator-prey model with functional response. Discrete and Continuous Dynamical Systems - B, 2004, 4 (3) : 607-614. doi: 10.3934/dcdsb.2004.4.607

[19]

Yinshu Wu, Wenzhang Huang. Global stability of the predator-prey model with a sigmoid functional response. Discrete and Continuous Dynamical Systems - B, 2020, 25 (3) : 1159-1167. doi: 10.3934/dcdsb.2019214

[20]

Yanlin Zhang, Qi Cheng, Shengfu Deng. Qualitative structure of a discrete predator-prey model with nonmonotonic functional response. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022065

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (118)
  • HTML views (0)
  • Cited by (5)

Other articles
by authors

[Back to Top]